Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jul 7, 2021, 5:02 PM MDT for Sheridan County, Nebraska. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 5:02 PM MDT (23:02 UTC)
- Expired
- Jul 7, 2021, 5:45 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 153 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -353 J/kg
- Mixed-layer LCL
- 1431 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
661 WWUS83 KLBF 072302 SPSLBF Special Weather Statement National Weather Service North Platte NE 502 PM MDT Wed Jul 7 2021 NEZ004-094-072345- Sheridan NE-Western Cherry NE- 502 PM MDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 545 PM MDT... At 501 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Gordon, moving southeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gordon, Irwin, Intersection of Highway 61 and Shadbolt Road, Intersection of Highway 20 and Irwin Road, Shell Lake State Wildlife Management Area, Rock Hill and Bayonne. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4289 10225 4296 10204 4273 10163 4254 10203 TIME...MOT...LOC 2301Z 317DEG 14KT 4285 10202 $$ Snively
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:19 PM MDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 7, 2:19 PM MDT, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service North Platte NE 319 PM CDT Wed Jul 7 2021 .SHORT TERM...(This evening through Thursday night) Issued at 318 PM CDT Wed Jul 7 2021 The HREF backed by the short term model blend suggests an isolated thunderstorm or two may form off of the Black Hills or the Pine Ridge in WY late this afternoon. Satellite and radar show storm activity underway across the Beartooth Mountains in MT and this might represent the upper level support for storms developing farther east later this afternoon or this evening. Northwest winds aloft would carry this storm activity into northwest Nebraska for a few hours this evening. The HREF shows the storm activity dissipating across the central Sandhills by 04z. Given the strong winds aloft, near 40kts at h500mb, and steep midlevel lapse rates near h700mb shown by the KUNR UA sounding, SPC suggested a chance for very large hail across the Black Hills and parts of the Nebraska Panhandle. The temperature forecast for Thursday leans on the warmest guidance, the NAM12 and NAMdng plus bias correction, for highs near or in the low 100s across much of western Nebraska. Dew points are in the 50s in this area so the apparent temperature forecast remains below 100F. No Heat Advisory is anticipated for Thursday. The intense heating Thursday is expected to generate a small area of high based thunderstorms across the Panhandle late in the afternoon which will move southeast through southwest Nebraska during the early evening hours. Isolated thunderstorm chances are in place for this storm activity. An upper level disturbance across Washington state this afternoon should move through the Dakotas Thursday night and send a backdoor cold front through north central Nebraska and into western Nebraska. Today's model run of the NAM suggested this front could move as far south as Interstate 80. The upper level disturbance might also trigger isolated thunderstorm activity across ncntl Nebraska Thursday night. .LONG TERM...(Friday through Wednesday) Issued at 318 PM CDT Wed Jul 7 2021 A backdoor cold front should be draped along or just north of Interstate 80 Friday. The front is expected to be one focus for severe storm development and an upper level disturbance off the coast of Washington state this afternoon should drop into the nrn Plains Friday night for support. Winds aloft increase to 50 kts at h500mb and 70 kts at h300mb. The models suggest 0-6km and 0-8km shear between 60 and 80kts which when combined with increasing moisture, should support significant severe weather along the stationary front across parts of wrn Nebraska. A second focus for storm development would be across the Black Hills and Pine Ridge. This storm activity should move southeast into wrn and ncntl Nebraska during the evening. Thus, discrete severe thunderstorm complexes are possible across both wrn and ncntl Nebraska late Friday afternoon and Friday evening. There is also the prospect of tornado development along and south of the stationary front. Although the low level jet will be deflected east by the front, the NAM suggests a warm sector will be open south of the front across swrn Nebraska and the srn Panhandle. The models are in very good agreement forming a 500mb cut-off low across Iowa late Saturday. This should support a period of warp- around showers and thunderstorms across ncntl Nebraska during the day Saturday. After that, the forecast runs dry through Tuesday except for isolated chances. The next chance for severe weather would appear to be Tuesday night with the arrival of a cold front associated with an upper level disturbance moving through the Dakotas. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1245 PM CDT Wed Jul 7 2021 The main weather concern over the next day will be the chance of some thunderstorms this evening. Development will remain across the Panhandle and western Sandhills and therefore, not expected to impact either terminal. Stronger winds are then expected for Thursday with gusts up to 25 to 30 knots by 17Z. Strong winds will continue through the afternoon before diminishing Thursday evening. && .FIRE WEATHER... Issued at 318 PM CDT Wed Jul 7 2021 Coordination with Fire Officials suggests short fuels are partially cured across parts of western Nebraska which missed out on the recent rainfall. Humidity is expected to fall to around 15 percent west of highway 61 Thursday afternoon but this area will be underneath a weak pressure gradient and light winds should prevail. Fire weather conditions will be elevated in this area. Isolated thunderstorms across southwest Nebraska Thursday evening will also be a concern for fire starts. This storm activity will be high based and could easily be a source of dry lightning. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Kulik FIRE WEATHER...CDC
Hazardous weather outlook, Jul 7, 2:55 PM MDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 355 PM CDT Wed Jul 7 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-082100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 355 PM CDT Wed Jul 7 2021 /255 PM MDT Wed Jul 7 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms are possible late this evening mainly across the Panhandle and into the western Sandhills. Risk for severe storms is low with hail and strong winds as the main threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Elevated fire weather concerns for Thursday afternoon with the combination of low RH and breezy winds across southwest and western Nebraska. Thunderstorm chances return on Friday afternoon and evening with the possibility of severe weather. The greatest potential for severe storms will be across portions of north central into central Nebraska and eastward. The main hazards will be large hail and damaging winds as well as an isolated tornado threat. Isolated thunderstorm chances continue on Saturday afternoon/evening and again on Tuesday and Wednesday. Risk for severe weather is uncertain at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 7, 5:02 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 502 PM MDT Wed Jul 7 2021 NEZ004-094-072345- Sheridan NE-Western Cherry NE- 502 PM MDT Wed Jul 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 545 PM MDT... At 501 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles east of Gordon, moving southeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gordon, Irwin, Intersection of Highway 61 and Shadbolt Road, Intersection of Highway 20 and Irwin Road, Shell Lake State Wildlife Management Area, Rock Hill and Bayonne. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4289 10225 4296 10204 4273 10163 4254 10203 TIME...MOT...LOC 2301Z 317DEG 14KT 4285 10202 Snively
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 6:00 PM MDT | Special Weather Statement | LBF | Frontier | 30 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.